Medication

Hi , I have been on medication for quite a while for deep sleep but for the last 6 months with the change of mattress I haven’t been getting much sleep at all the doctor put my medication up to a higher dose and it made me even worse keeping me awake, so I have stopped taking them all together now it has been 2 weeks, but I feel a lot more tieder now I am of them why would that be anyone any ideas.

This is something you need to discuss with the doctor who prescribed your medication. Maybe he can try a different medication that would work better for you. Sometimes medication work for awhile and then your body gets used to them and the effect diminishes and they stop working for you. Tell your doctor what is happening.

Michelle, I suggest that you also look up the main ingredient in the medicine to find out more about how it works. If you look up medical info on it, you might find an answer to the tiredness issue. I also agree with Allergic about your discussing this with your doctor so you can get a professional's view on the matter.

Dear Michelle,

I agree with allergic about talking to your Doc about the med, May I add that a change in mattress can be a change that your body is not yet accustomed to. I sold furniture for years, including mattresses, and with that came much training. If you went from a soft mattress to a firm or vise versa, it can make a big difference in your comfort level. Your body may not have made the transition.

Still talk to Doc.

Wishing you a good night's sleep.

SK

You're so right about mattress changes, SK! If I go from my comfy couch to a stiff mattress, I'm in agony. I've always heard that a stiff mattress is good for a bad back but have never found it to be true in my case. I wonder if it's true for other fibro-ites, that softer mattresses work better? We all seem to do better with the foam toppers, which are soft.

I have about tortured myself with mattresses too far either way. A pillow top can mask what is really underneath, may be fine for a while, but when that flattens out, you don't know what is under it! Firm does not have to mean stiff!!

I have a story about mattresses. When my son was still at home..........and growing I went hunting for a bed that was long enough for him so that when he slept on his stomach his feet were not extended beyond the mattress. He reached a height of 6 feet and 4 inches. I was told that the only bed that would work was a waterbed which of course made perfect sense for him as he had been asking me for a waterbed. So, I got him a waterbed.

WELL, I was having trouble with my bed, always waking up with such sore shoulders and hips. So, if he was out on the weekends and I was ready to go to bed I slept in his bed! This sold me on waterbeds. So, I bought one for myself several years ago. The warmth of it is soothing. I cannot say that my shoulders and hips are no longer sore, but they are not as bad as when I am visitng or in a hotel.

I love my waterbed.

Hi Josephina-- Me too! Ambien lets me sleep for 3.5 hours, almost exactly, then it causes me to "jerk" awake really painfully -- strange -- and that drugged feeling lasts a long time. Then what are you supposed to do for the rest of the night?


Almost every sleep medication has the possibility for dependency, especially when taken regularly. These could definitely be withdrawal symptoms from stopping it suddenly. Depending on the medication, sometimes these symptoms can last a really long time.

Please give your doctor a call on Monday and let him know what's going on so he can give you some direction.
Good Luck !

Definitely see your doctor. There are meds for fibro like Elavil which makes you sleepy. Not sure what you’re taking now, but some sleep meds have the opposite effect on me and cause me to be awake.

I would like to thank everyone for there comments , it is great to be able to talk to people and get some ideas

Hi , I break the ambien in half & sometimes a quarter & I take it with 1 mg of lorazepam, I sleep all night with that , but still wake up feeling like I need more sleep, never feel well rested. But I went off the ambien and it still felt the same. My point is if u break it in half, take the other half after 3.5 hrs . The problem with ambien is it can cause dependency, which is why I take a small piece of it 1/4, with the lorazepam ( Ativan) although the sleep specialist said she would rather see me take the ambien alone. I have been on ambien for years ( when I have PMS) I have to take a half, but I have never taken a whole one. Try melatonin plus with 1/4 ambien and sleepy time tea, hope theses tips help :slight_smile:

Amiltyiptiline sure knocked me out good. Have you tried it as a sleep aid? The only problem is I was very groggy the next day. And it didn't help me with the pain, although others do use it to manage fibro pain.